MAUDE Adverse Event Report: GLOBUS MEDICAL, INC.; 1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP

GLOBUS MEDICAL, INC.; 1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP
Model Number 685.007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The k-wire was not available for evaluation as it was discarded by the hospital.It's possible contributing factors of the breakage could be variations in wire insertion angle, tap trajectory, and screw insertion trajectory.However, the exact cause of the reported issue cannot be determined.
 
Event or Problem Description
During the process of tapping right s1 pedicle, the tip of the guide wire (685.007) broke off and was left in the patient.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The k-wire was not available for evaluation as it was discarded by the hospital.It's possible contributing factors of the breakage could be variations in wire insertion angle, tap trajectory, and screw insertion trajectory.However, the exact cause of the reported issue cannot be determined.
 
Event or Problem Description

Common Device Name
1.6MM NITINOL K-WIRE, 500MM, BLUNT TIP
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18809992
Report Number3004142400-2019-00010
Device Sequence Number20640760
Product Code LXH
UDI-Device Identifier00849044072105
UDI-Public00849044072105
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number685.007
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexFemale
Patient RaceWhite